Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Tell me the side effects of mirena

I have pcos and since october have suffered a 4 month cycle. during this time had v large clots and floods. using 2 st at a time. When it eases get a pain near right kidney . v bad period pain very low constant pressure pelvis area. had a scan early jan showed a polyp and x thick linning and a not pcos cyst. saw gyn and wanted to to do hysteroscopy and d&c the depending on result fit a mirena. Tried to explain at the time did not want mirena as i have read up on side effects and did not want to risk because also had a bad reaction to the pill at 16 make me phyco and nearly had to be sedated. but the gyn not listen. my prefrence would be hysterectomy but said because i am over weight its formidable. not easy to exercise when in constant pain can even walk up steps with out excrutiating pain going shopping is a nightmare. Went for preop and passed all pre op tests then found out op was for hysteroscopy d&c and polyp removal and have mc fitted. I emailed gyn then 2 days b4 op had a call to say op cancelled. he not happy risking putting me under anesthetic if not going to have coil fitted. In the email I did mention something i could not get out when i saw him because he not listening ie my cervix extremely low some days only 3mm away from vagina opening. a week b4 i use to start my right foot would swell but as soon as i started swelling would go down. I asked if abalation was for me. The day of my what would have been op i received a letter saying i was extremly high risk ovarian and endrometrial cancer and because of being over weight the mirena was my only option. I know my weight is an issue but y because i stood my ground and said i dint want the mirena did he cancel my op. quite happy to put me under when was having that fitted at the same time but because i said no to the mirena was to risky. (mirena being put in while asleep due to no children.) I have 2 special children and do not want to risk going phyco on the mirena dont need to put on more weight. I also already have cysts on my ovaries that cause pain so dont need anymore plus have family history of cysts. Plus intercourse is painful at time without a coil and i have heard not suitable for someone has pain during intercourse anyway. plus do suffer depression quite often and a low sex drive. even without the side effects of the mirena Has anyone got any ideas on what is best for me or any ideas i can try to get my gyn to listen. does anyone think i should try the mirena if not y so i can tell my gyn thanks sorry for the rant
Asked On : Mon, 14 Mar 2011
Answers:  1 Views:  457
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for choosing HealthcareMagic forum.
Being overweight and having PCOS does not bring you at high risk for endometrial carcinoma or any other such thing.If you are already having such a bad pain during your periods mirena may not be a very good option for you. You need to change your gynaec.
Dr. Rakhi Tayal
Answered: Tue, 22 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor